Alert archive / Nebraska / Red Flag Warnings in 2024

Red Flag Warning 15, NWS North Platte, NE

September 1, 20247 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Sep 1, 2024, 1:05 PM MDT for 7 counties in Nebraska. It took effect at Sep 2, 2024, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2024, 1:05 PM MDT (19:05 UTC)
In effect from
Sep 2, 2024, 12:00 PM MDT
Expired
Sep 3, 2024, 8:57 PM MDT
In force
33 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS83 KLBF 011905
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
205 PM CDT Sun Sep 1 2024

NEZ204-021115-
/O.UPG.KLBF.FW.A.0010.240902T1800Z-240903T0200Z/
/O.NEW.KLBF.FW.W.0015.240902T1800Z-240903T0200Z/
/O.NEW.KLBF.FW.A.0011.240903T1800Z-240904T0200Z/
Eastern Panhandle/Crescent Lake NWR-
105 PM MDT Sun Sep 1 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR LOW
HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN
SANDHILLS... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and humidity, which is in effect from noon 
to 8 PM MDT Monday. A Fire Weather Watch has also been issued,
which is in effect from Tuesday afternoon through Tuesday 
evening.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...For the Red Flag Warning, Monday afternoon and evening.
  For the Fire Weather Watch, Tuesday afternoon and evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Highs around 90 on Monday. Highs in the lower to
  mid 90s on Tuesday.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$
6 follow-up statements
823 
WWUS83 KLBF 020840
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
340 AM CDT Mon Sep 2 2024

NEZ204-021645-
/O.CAN.KLBF.FW.A.0011.240903T1800Z-240904T0200Z/
/O.EXT.KLBF.FW.W.0015.240902T1800Z-240904T0600Z/
Eastern Panhandle/Crescent Lake NWR-
240 AM MDT Mon Sep 2 2024

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TUESDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER 
ZONE 204... 

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. 

* TIMING...For the Red Flag Warning, Monday afternoon through
  Tuesday afternoon and evening.

* WINDS...South 15 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Highs around 90 on Monday. Highs in the lower 
  to mid 90s on Tuesday. 

* LIGHTNING...Possible Tuesday evening.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
058 
WWUS83 KLBF 021911
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
211 PM CDT Mon Sep 2 2024

...RED FLAG WARNING CONTINUES FOR THE EASTERN NEBRASKA PANHANDLE 
AND PORTIONS OF THE WESTERN SANDHILLS THROUGH TUESDAY NIGHT FOR 
STRONG WINDS AND LOW HUMIDITY...

NEZ204-030315-
/O.CON.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/
Eastern Panhandle/Crescent Lake NWR-
111 PM MDT Mon Sep 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 
204...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Through Tuesday night.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Near or below 15 percent.

* TEMPERATURES...Up to 100 degrees on Tuesday.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
600 
WWUS83 KLBF 030236
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
936 PM CDT Mon Sep 2 2024

...RED FLAG WARNING CONTINUES FOR THE EASTERN NEBRASKA PANHANDLE 
AND PORTIONS OF THE WESTERN SANDHILLS TONIGHT THROUGH TUESDAY
NIGHT FOR STRONG WINDS AND LOW HUMIDITY...

NEZ204-031200-
/O.CON.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/
Eastern Panhandle/Crescent Lake NWR-
836 PM MDT Mon Sep 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 
204...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Through Tuesday night.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Remaining at or below 60 percent north of
  Highway 2 tonight, dropping below 15 percent Tuesday afternoon.

* TEMPERATURES...Upper 50s/lower 60s tonight, near 100 degrees on
  Tuesday.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
342 
WWUS83 KLBF 030636 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
136 AM CDT Tue Sep 3 2024

...RED FLAG WARNING CONTINUES FOR THE EASTERN NEBRASKA PANHANDLE
AND PORTIONS OF THE WESTERN SANDHILLS TODAY THROUGH MIDNIGHT
TONIGHT FOR STRONG WINDS AND LOW HUMIDITY...

NEZ204-040045-
/O.CON.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/
Eastern Panhandle/Crescent Lake NWR-
1236 AM MDT Tue Sep 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 204...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Today through late this evening.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Up to 95 degrees.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
904 
WWUS83 KLBF 031913
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
213 PM CDT Tue Sep 3 2024

NEZ204-040515-
/O.CON.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/
Eastern Panhandle/Crescent Lake NWR-
113 PM MDT Tue Sep 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND
WESTERN SANDHILLS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Through late this evening.

* WINDS...South 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...Near 15 percent.

* TEMPERATURES...Afternoon highs in the lower to mid 90s.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
246 
WWUS83 KLBF 040257
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
957 PM CDT Tue Sep 3 2024


NEZ204-040400-
/O.CAN.KLBF.FW.W.0015.000000T0000Z-240904T0600Z/
Eastern Panhandle/Crescent Lake NWR-
857 PM MDT Tue Sep 3 2024

...RED FLAG WARNING IS CANCELLED FOR THE EASTERN PANHANDLE AND 
WESTERN SANDHILLS...

The National Weather Service in North Platte has cancelled the
Red Flag Warning. Humidity and wind overnight is no longer
expected to meet Red Flag criteria.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 1, 11:11 AM MDT, 1 hour 54 minutes earlier. Its key messages:

  • Hot and windy conditions arrive Monday and Tuesday, leading to increased fire weather concerns each day. A Fire Weather Watch has been issued for portions of the western Sandhills Monday afternoon and evening. See Fire Weather Discussion below for further information.
  • Temperatures trend cooler with autumn-like temperatures in the 70s by Friday and Saturday.
  • Dry conditions through Tuesday. Precipitation chances will be highest Wednesday afternoon through Wednesday night as a cold front and upper trough pass through the region.
Area forecast discussion, Sep 1, 11:11 AM MDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1211 PM CDT Sun Sep 1 2024

.KEY MESSAGES...

- Hot and windy conditions arrive Monday and Tuesday, leading to
  increased fire weather concerns each day. A Fire Weather Watch
  has been issued for portions of the western Sandhills Monday
  afternoon and evening. See Fire Weather Discussion below for
  further information.

- Temperatures trend cooler with autumn-like temperatures in
  the 70s by Friday and Saturday.

- Dry conditions through Tuesday. Precipitation chances will be
  highest Wednesday afternoon through Wednesday night as a cold
  front and upper trough pass through the region.

&&

.SYNOPSIS...
Issued at 329 AM CDT Sun Sep 1 2024

08Z surface analysis showed relatively strong surface high
pressure near 1026mb centered over northwest North Dakota
extending southward into Nebraska. The leading edge of the cold
front extended across the central panhandle, central Nebraska,
and northwest Iowa. Skies remained clear throughout Nebraska and
surrounding states. Temperatures across western Nebraska range
from 54 to 62 degrees.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 329 AM CDT Sun Sep 1 2024

A large longwave trough centered over Hudson Bay Canada south
across the Great Lakes and Midwest will progress eastward
through tonight as an upper ridge across the western U.S.
builds slightly eastward into the Northern and Central Plains.
Surface high pressure centered over North Dakota will move
southeast into the upper Mississippi Valley and western Great
Lakes tonight.

Across western Nebraska, east to southeast winds 5 to 15 mph
today will become south tonight, with gusty winds up to 25 mph
late tonight across the northwest Sandhills. Highs today will be
influenced by the surface high pressure system, ranging from
the upper 70s east, to the low to mid 80s west. Lows tonight in
the 50s.

On Monday, the surface pressure gradient will exceed 15mb across
Nebraska. South winds will range from 15 to 30 mph, with the
higher gusts near and west of Highway 83. Elevated to near
critical fire weather conditions will develop west of a
Valentine through Ogallala line, where highs will reach 86 to 93
degrees and humidity as low as 15 percent is possible. Details
can be found in the Fire Weather section.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 329 AM CDT Sun Sep 1 2024

Elevated fire weather conditions will continue on Tuesday mainly
west of Highway 83 with southerly winds 20 to 30 mph and highs
from the upper 80s to mid 90s.

An upper trough will drop through Montana and Wyoming and into
the Northern Plains Tuesday night and across the Dakotas and
western Nebraska on Wednesday. Highs will reach into the upper
80s as the cold front begins to through a good portion of
western Nebraska during the afternoon. The timing of the front
does differ. Have 20 to 30 POPs west of an Ainsworth through
Ogallala line in the afternoon.

The best precipitation chances for showers and thunderstorms will
be Wednesday night from 30 to 40 percent near and behind the
cold front and just ahead of the upper trough axis.

Cooler highs in the upper 70s Thursday and 70s Friday and
Saturday. The ECMWF is forecasting a longwave trough dropping
through the Great Lakes an Midwest with highs only in the low
70s Friday and Saturday in the east. There will also be a
slight chance for showers at times Thursday through Friday
night, mainly across the west and south.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1208 PM CDT Sun Sep 1 2024

VFR conditions prevail across western and north central Nebraska
through the period. Southeasterly winds at 5 to 15 kts continue
this afternoon and evening before strengthening out of the south
early Monday morning, gusting 20 to 30 kts through the remainder
of the period.

&&

.FIRE WEATHER...
Issued at 329 AM CDT Sun Sep 1 2024

Fire weather concerns exist Monday and Tuesday across the
Sandhills as continued hot and dry conditions combine with
gusty southerly winds. Southerly winds gusting up to 30 mph
will combine with relative humidity values falling into the 15
to 20 percent range will present near-critical fire weather
conditions on both days, especially west of Valentine through
Ogallala. Given this, a Fire Weather Watch remains in effect
for Fire Weather Zone 204 Monday afternoon and evening. Will
continue to monitor the potential for a Watch issuance for
Tuesday as well as similar conditions are expected.

Beyond Tuesday, low-level moisture will increase with
temperatures falling back to near and below seasonal values
through the remainder of the week, lessening overall fire
weather concerns.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday
evening for NEZ204.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Viken
FIRE WEATHER...Roberg
Hazardous weather outlook, Sep 1, 9:45 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1045 AM CDT Sun Sep 1 2024

NEZ004>010-022>029-035>038-056>059-069>071-094-021545-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1045 AM CDT Sun Sep 1 2024 /945 AM MDT Sun Sep 1 2024/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The combination of warm temperatures, dry air, and gusty southerly
winds will result in elevated to near critical fire weather
conditions Monday and Tuesday across portions of western Nebraska
and the Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:05 PM MDTFire Weather WatchLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 1 more14 hr

Nearby

Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.